Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Equivalent conditions involving common fixed points for maps on the unit interval

Author: Jacek R. Jachymski
Journal: Proc. Amer. Math. Soc. 124 (1996), 3229-3233
MSC (1991): Primary 54H25; Secondary 54E45
MathSciNet review: 1328352
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $g$ be a continuous self-map of the unit interval $I$. Equivalent conditions are given to ensure that $g$ has a common fixed point with every continuous map $f:I\mapsto I$ that commutes with $g$ on a suitable subset of $I$. This extends a recent result of Gerald Jungck.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54H25, 54E45

Retrieve articles in all journals with MSC (1991): 54H25, 54E45

Additional Information

Jacek R. Jachymski
Affiliation: Institute of Mathematics, Technical University of Łódź, Żwirki 36, 90-924 Łódź, Poland

Keywords: Common fixed points, equicontinuity, commuting maps, iterates, unit interval
Received by editor(s): September 9, 1993
Received by editor(s) in revised form: March 29, 1995
Communicated by: James E. West
Article copyright: © Copyright 1996 American Mathematical Society